Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 8, 2022, 1:59 PM CDT for Monroe County, Missouri. It took effect at Jun 8, 2022, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 1:59 PM CDT (18:59 UTC)
- In effect from
- Jun 8, 2022, 7:00 PM CDT
- Expired
- Jun 8, 2022, 4:56 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 16.89 ft at Jun 8, 2022, 2:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS43 KLSX 081859
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
159 PM CDT Wed Jun 8 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following river in Missouri...
Mid Fork Salt River near Holliday.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-100200-
/O.NEW.KLSX.FL.W.0094.220609T0000Z-220610T0200Z/
/PMZM7.1.ER.220609T0000Z.220609T0000Z.220609T0000Z.NO/
159 PM CDT Wed Jun 8 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Mid Fork Salt River near Holliday.
* WHEN...From this evening to late tomorrow evening.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Wednesday the stage was 16.9 feet.
- Forecast...The river is expected to rise to a crest of 17.0
feet this evening.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mid Fork Salt River
Holliday 17.0 16.9 13.0 6.8 5.7 5.1 4.7
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
Byrd1 follow-up statement
788
WGUS83 KLSX 082156
FLSLSX
Flood Statement
National Weather Service St Louis MO
456 PM CDT Wed Jun 8 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Mid Fork Salt River near Holliday.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC137-082300-
/O.CAN.KLSX.FL.W.0094.220609T0000Z-220608T2156Z/
/PMZM7.1.ER.220609T0000Z.220609T0000Z.220609T0000Z.NO/
456 PM CDT Wed Jun 8 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Wednesday the stage was 16.9 feet.
- Forecast...The river has crested below flood stage.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mid Fork Salt River
Holliday 17.0 16.9 13.0 6.8 5.7 5.1 4.7
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
WalshWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 11:56 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 8, 11:56 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1156 AM CDT Wed Jun 8 2022 .SHORT TERM... (Through Late This Afternoon) Issued at 302 AM CDT Wed Jun 8 2022 The primary concern this morning is obviously the MCS which is currently moving into central Missouri, and convective trends following it through the day. The warm advection wing ahead of the MCS will likely continue to produce a few isolated severe storms with large hail likely being the primary threat. Have already seen the northern portion of the MCS weaken, and I expect this trend to continue as it moves east. The greater instability for the MCS to feed on lies along and south of the Missouri river. Forward propagating Corfidi vectors continue to indicate an east-southeast movement for the MCS as well, so I expect the severe portion of the MCS to follow the instability and the Corfidi vectors, mainly affecting our western and southwestern counties with potentially damaging winds. Radar is indicating a well developed MCV now on the northern end of the MCS...and I expect this will continue to force convection, and stratiform rain behind it across a wide swath of the area. While damaging winds are less of a threat farther north, I do expect gusty winds as the MCV passes...likely in excess of 30 mph. The MCS should sweep through the forecast area this morning, which will push the effective front through central, northeast, and likely east central Missouri as well as west central Illinois. I think this will effectively end the threat for precipitation for those areas today. Deterministic guidance does show instability recovering ahead of the synoptic cold front this afternoon...generally along and southeast of I-44 in Missouri and south of I-70 in Illinois. CAMs as well as GFS/RAP/NAM show little or no redevelopment this afternoon in our area in spite of the recovered instability...likely due to weak low level convergence ahead of the front. Regardless, I cannot ignore the instability, so will keep low chance PoPs going this afternoon until FROPA. Carney .LONG TERM... (Tonight through Tuesday) Issued at 302 AM CDT Wed Jun 8 2022 All deterministic guidance puts the synoptic cold front south of our forecast area down in the Bootheel by 00Z. Most of the models (except for the RAP and a few CAMs) have all of the precip south of our area in the vicinity of the front after 00Z, and this makes good sense given the drier air behind the front, and that all of the mid and upper level forcing associated with the short wave will be well east and southeast in the Tennessee and Ohio Valleys. Will therefore disregard the few solutions that have lingering showers in southeast Missouri and southern Illinois this evening and keep the dry forecast for tonight. High pressure builds into the Mid Mississippi Valley late tonight into Thursday, giving us a mild and dry day. However, the low level ridge will move east quickly, and the last short wave in this week's series will dip into the Plains late Thursday night bringing return flow back to the Mid Mississippi Valley. Pretty much every piece of guidance is now generating two distinct areas of heavier precipitation with a relative minimum between them late Thursday night through Friday as the short wave digs into the Mississippi and Tennessee Valleys. The stronger of the two (generally speaking) develops over Kansas. Fed by the core of the low level jet late Thursday night into Friday, the MCS moves east-southeast along the low level baroclinic zone left over from today's frontal passage. The second, more northerly area of precip develops over Nebraska...or possibly splits off the northern end of the Kansas MCS...and attaches itself to the mid level short wave. It takes a more easterly course across Iowa and northern Missouri. Between the short wave energy and the convection, models develop a low level meso low which continues to produce weak to moderate low level moisture convergence across northern and central Illinois during the day Friday. This is all well and good, but the two areas of precip in the models split the difference between our forecast area and we end up in a relative minimum of QPF on Friday. The NBM has just come in with 60-80 PoPs for Friday, which isn't surprising as with any ensemble, it tends to smear PoPs over a wide area. However, the two areas of precip to our south and north may "suck all the air out of the room" for lack of a better description, leaving a good chunk of our forecast area dry, or with only minimal precip on Friday. I guess I'm not brave enough to go against likely and categorical PoPs just yet, but will keep this in mind for tonight's shift and pass along my concerns to the day shift. Briefly for the weekend and early next week...northwest flow aloft sharpens up in the wake of Friday's wave. This brings another high pressure system from the northern Plains into the Mississippi Valley. Saturday continues to look mild and dry under the influence of this ridge, but Sunday is beginning to look much warmer than previously forecast as the trough to our east is now more progressive than in previous model runs. This results in the upper level ridge to our west building farther east into our region. Rising heights and therefore warmer temperatures will then build in for Sunday into early next week with highs in the mid and upper 80s for Sunday, then climbing into the 90s for Monday and Tuesday. Carney && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1151 AM CDT Wed Jun 8 2022 MVFR CIGs will linger at the TAF sites this afternoon associated with a weak cold front and remnant low-level moisture. Marginally-drier air is slowly filtering in from the north and is acting to scatter out the lower stratus into stratocumulus clouds. KUIN will likely scatter out to VFR first, followed by the central Missouri terminals and finally the St. Louis metropolitan area early this evening. Beyond that, dry VFR conditions will persist through tomorrow evening with northwest winds weakening tonight and strengthening marginally tomorrow. While relative humidity remains high at the terminals, I believe winds will stay strong enough (and couple with the slow advection of drier air) to preclude fog at the terminals overnight. MRB && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 80 61 81 66 / 60 5 0 30 Quincy 74 57 78 61 / 30 0 5 40 Columbia 77 58 79 63 / 30 0 0 60 Jefferson City 79 58 80 63 / 30 0 0 60 Salem 81 59 80 63 / 90 10 0 20 Farmington 82 57 78 61 / 60 10 0 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 8, 4:24 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 424 AM CDT Wed Jun 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 424 AM CDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely this morning, and there is a chance for thunderstorms across parts of southeast Missouri and southern Illinois this afternoon. A few storms may be strong to severe, with wind gusts of 50 to 60 mph and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Carney
In the hours before
Local storm report, Jun 8, 8:13 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG MIDWAY 38.98N 92.45W
06/08/2022 BOONE MO PUBLIC
LARGE LIMB BROKEN OFF OF TREE. PICTURE VIA
SOCIAL MEDIA.
&&Local storm report, Jun 8, 8:29 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG RICHWOODS 38.17N 90.83W
06/08/2022 WASHINGTON MO PUBLIC
SEVERAL TREES DOWN. REPORTED VIS SOCIAL
MEDIA.
&&Local storm report, Jun 8, 10:48 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG MIDWAY 38.98N 92.45W
06/08/2022 BOONE MO PUBLIC
A FEW LARGE TREE LIMBS FELL ONTO AN
UNOCCUPIED CAR IN A DRIVEWAY. VIA FACEBOOK
WITH PICTURE.
&&
MABLocal storm report, Jun 8, 12:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND DMG 2 ESE BIG SPRING 38.79N 91.46W
06/08/2022 MONTGOMERY MO PUBLIC
SEVERAL LARGE TREES BLOWN DOWN ON LITTLE
BEAR CREEK ROAD NEAR INTERSECTION WITH
HIGHWAY 19. VIA FACEBOOK.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 34 min |
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:47 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 43 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Montgomery, Osage | 33 min |
| Jun 8, 5:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 44 min |
| Jun 8, 3:06 PM CDT | River Flood Warning | LSX | Osage | 2 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.